MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 06/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01292.
 
Event or Problem Description
The patient underwent a thrombectomy procedure on (b)(6) 2019 using a penumbra system 3d revascularization device (psr3d) and a penumbra system jet 7 reperfusion catheter (jet7), however, there was no recanalization due to extravasation.The patient was then intubated due to declining mental status.A computed tomography (ct) scan performed on (b)(6) 2019 showed an evolving infarct in the right mca, and cerebral edema was also noted by the principal investigator (pi).The cerebral edema was medically managed at that time.The ct scan also revealed subarachnoid contrast was decreasing and, therefore, a small subarachnoid could not be excluded.The patient was treated with medication.As of (b)(6) 2019, the event is still ongoing.These events were adjudicated to be serious adverse events with a probable relationship to the index stroke, index procedure, psr3d, and a possible relationship to the jet7.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8753132
Report Number3005168196-2019-01296
Device Sequence Number19314090
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86963
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005